Alert archive / Tennessee / Heat Advisories in 2021
Heat Advisory 1, NWS Morristown, TN
NWS Morristown, TN issued this heat advisory at Jul 29, 2021, 1:50 PM CDT for 8 counties in Tennessee. It took effect at Jul 30, 2021, 11:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 1:50 PM CDT (18:50 UTC)
- In effect from
- Jul 30, 2021, 11:00 AM CDT
- Expired
- Jul 30, 2021, 9:44 AM CDT
- In force
- Issued by
- NWS Morristown, TN
Counties Bledsoe County, TN, Bradley County, TN, Hamilton County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Rhea County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153 WWUS74 KMRX 291850 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 250 PM EDT Thu Jul 29 2021 TNZ081>085-098>100-300300- /O.NEW.KMRX.HT.Y.0001.210730T1600Z-210731T0000Z/ Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley- Including the cities of Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, and Tasso 250 PM EDT Thu Jul 29 2021 /150 PM CDT Thu Jul 29 2021/ ...HEAT ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY... * WHAT...Heat index values up to or slightly over 105 expected. * WHERE...Portions of east Tennessee. * WHEN...From noon EDT /11 AM CDT/ to 8 PM EDT /7 PM CDT/ Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
517 WWUS74 KMRX 300216 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 1016 PM EDT Thu Jul 29 2021 TNZ081>085-098>100-301000- /O.CON.KMRX.HT.Y.0001.210730T1600Z-210731T0000Z/ Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley- Including the cities of Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, and Tasso 1016 PM EDT Thu Jul 29 2021 /916 PM CDT Thu Jul 29 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY... * WHAT...Heat index values up to or slightly over 105 expected. * WHERE...Portions of east Tennessee. * WHEN...From noon EDT /11 AM CDT/ to 8 PM EDT /7 PM CDT/ Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
920 WWUS74 KMRX 300742 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 342 AM EDT Fri Jul 30 2021 TNZ081>085-098>100-301945- /O.CON.KMRX.HT.Y.0001.210730T1600Z-210731T0000Z/ Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley- Including the cities of Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, and Tasso 342 AM EDT Fri Jul 30 2021 /242 AM CDT Fri Jul 30 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING... * WHAT...Heat index values up to or slightly over 105 expected. * WHERE...Portions of east Tennessee. * WHEN...From noon EDT /11 AM CDT/ to 8 PM EDT /7 PM CDT/ Today. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
001 WWUS74 KMRX 301444 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1044 AM EDT Fri Jul 30 2021 TNZ081>085-098>100-301545- /O.CAN.KMRX.HT.Y.0001.210730T1600Z-210731T0000Z/ Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley- 1044 AM EDT Fri Jul 30 2021 /944 AM CDT Fri Jul 30 2021/ ...HEAT ADVISORY IS CANCELLED... Showers and thunderstorms that moved through the region this morning have left abundant cloud cover behind. These clouds look to impact max temperatures today just enough to keep heat indices below the 105 mark for the vast majority of the previous advisory area. That said, some spotty locations could still see heat indices as high as 105, while most locations remain in the 100 to 104 range. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this heat advisory went out at Jul 29, 12:54 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 29, 12:54 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 154 PM EDT Thu Jul 29 2021 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... The forecast is on track for today, so just tweaked temps, Td's, and winds over the next hour or two based on current observations. Some very thin cirrus clouds are moving into SW VA, NE TN, and the northern Valley from the decaying MCS in the OH Valley, but drier mid-levels and subsidence beneath the strong mid/upper ridge that is elongated from the Plains through the TN Valley will erode most of these clouds allowing skies to stay mostly sunny through the afternoon. This combined with 850 mb temps around 22 C, high late July sun angle, and good afternoon mixing will allow highs to easily reach the mid/upper 90's. If we manage to see 98 at TYS, it will be the warmest day in Knoxville since 2012. Garuckas && .AVIATION... 18Z TAF DISCUSSION. VFR will generally prevail over the next 24 hours with SW winds of 4-8 kts becoming NW behind a cold front early Fri afternoon. As this front approaches, it could trigger an isolated SHRA or TSRA at TRI late tonight and at TYS Fri afternoon. Any one of these could bring brief MVFR in heavy rain and gusty winds, but timing and exact locations are low confidence. Garuckas && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 76 97 72 95 73 / 0 30 0 10 30 Knoxville McGhee Tyson Airport, TN 75 94 69 92 71 / 10 30 0 10 40 Oak Ridge, TN 74 93 68 92 70 / 10 30 0 20 40 Tri Cities Airport, TN 71 89 63 87 65 / 30 30 0 10 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 29, 2:43 AM CDT, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 343 AM EDT Thu Jul 29 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-300745- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 343 AM EDT Thu Jul 29 2021 /243 AM CDT Thu Jul 29 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Temperatures in the mid to upper 90s are expected today, along with heat index values between 100 and 105 for areas in the central and southern Tennessee valley. Heat deaths are preventable. Those outdoors should take frequent breaks in air conditioning and drink plenty of water to remain hydrated. Never leave people or pets unattended in vehicles. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Temperatures in the mid to upper 90s are expected again on Friday, mainly in the southern valley, along with heat index values between 100 and 105. Heat deaths are preventable. Those outdoors should take frequent breaks in air conditioning and drink plenty of water to remain hydrated. Never leave people or pets unattended in vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Heat Advisories in Tennessee, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.